MAUDE Adverse Event Report: CORDIS CORP 6F .072 XB 3.5 100CM; CATHETER, PERCUTANEOUS

CORDIS CORP 6F .072 XB 3.5 100CM; CATHETER, PERCUTANEOUS
Model Number 67205400
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the head end of a 6f.072 extra back up 3.5 100cm adroit guiding catheter was broken.The tip of the catheter was frayed.The ¿head end¿ is the distal tip and it could not pass through an unknown 6f cordis radial sheath.The catheter was ¿not broken¿ but noticed the malfunction inserting into the patient.An unknown guide catheter was used to complete the procedure.It had no impact on the patient and there was no reported patient injury.The device was used in a percutaneous coronary intervention (pci) of the right coronary artery (rca).There was no calcification, tortuosity, acute angle or bifurcation of the target vessel.There was a stenosis of 80% at the target vessel.There was no calcification, tortuosity, stenosis, acute angle or bifurcation accessing the target vessel.The device was used for treatment of a chronic total occlusion (cto).The device was used with a radial approach with no contralateral approach.The device was stored and prepped per instructions for use (ifu).The user is trained to the device.There was no difficulty experienced in prepping the device.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was not returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the head end of a 6f.072 extra back up 3.5 100cm adroit guiding catheter was broken.The tip of the catheter was frayed.The ¿head end¿ is the distal tip and it could not pass through an unknown 6f cordis radial sheath.The catheter was ¿not broken¿ but noticed the malfunction inserting into the patient.An unknown guide catheter was used to complete the procedure.It had no impact on the patient and there was no reported patient injury.The device was used in a percutaneous coronary intervention (pci) of the right coronary artery (rca).There was no calcification, tortuosity, acute angle or bifurcation of the target vessel.There was a stenosis of 80% at the target vessel.There was no calcification, tortuosity, stenosis, acute angle or bifurcation accessing the target vessel.The device was used for treatment of a chronic total occlusion (cto).The device was used with a radial approach with no contralateral approach.The device was stored and prepped per instructions for use (ifu).The user is trained to the device.There was no difficulty experienced in prepping the device.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was not returned for evaluation.A product history record (phr) review of lot 18018848 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿brite tip/distal tip-frayed/split/torn¿ could not be confirmed.Procedural factors such as the difficulty described while attempting to insert the catheter into the sheath, may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
-after further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10 as reported, the head end of a 6f.072 extra back up 3.5 100cm adroit guiding catheter was broken.The tip of the catheter was frayed.The ¿head end¿ is the distal tip and it could not pass through an unknown 6f cordis radial sheath.The catheter was ¿not broken¿ but noticed the malfunction inserting into the patient.An unknown guide catheter was used to complete the procedure.It had no impact on the patient and there was no reported patient injury.The device was used in a percutaneous coronary intervention (pci) of the right coronary artery (rca).There was no calcification, tortuosity, acute angle or bifurcation of the target vessel.There was a stenosis of 80% at the target vessel.There was no calcification, tortuosity, stenosis, acute angle or bifurcation accessing the target vessel.The device was used for treatment of a chronic total occlusion (cto).The device was used with a radial approach with no contralateral approach.The device was stored and prepped per instructions for use (ifu).The user is trained to the device.There was no difficulty experienced in prepping the device.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was not returned for evaluation.A product history record (phr) review of lot 18018848 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿brite tip/distal tip-frayed/split/torn¿ could not be confirmed.Procedural factors such as the difficulty described while attempting to insert the catheter into the sheath, may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F .072 XB 3.5 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15931948
Report Number9616099-2022-06142
Device Sequence Number6562683
Product Code DQY
UDI-Device Identifier20705032065310
UDI-Public20705032065310
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number67205400
Device Catalogue Number67205400
Device Lot Number18018848
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer12/12/2022
01/17/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/06/2023
01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDING CATHETER
Patient SexFemale